Academic Journal

Conjugating trivial automorphisms of \mathcal P(\mathbb N) / \mathrm{fin}.

Λεπτομέρειες βιβλιογραφικής εγγραφής
Τίτλος: Conjugating trivial automorphisms of \mathcal P(\mathbb N) / \mathrm{fin}.
Συγγραφείς: Brian, Will1 (AUTHOR), Farah, Ilijas2 (AUTHOR)
Πηγή: Transactions of the American Mathematical Society. Apr2026, Vol. 379 Issue 4, p2919-2954. 36p.
Θεματικοί όροι: *Automorphisms, *Continuum hypothesis, *First-order logic, *Forcing (Model theory), *Boolean algebra
Περίληψη: A trivial automorphism of the Boolean algebra \mathcal P(\mathbb N) / \mathrm {Fin} is an automorphism induced by the action of some function \mathbb N \rightarrow \mathbb N. The forcing axiom \mathsf {OCA}_{\mathrm {T}} implies all automorphisms are trivial, and therefore two trivial automorphisms are conjugate if and only if they have the same (modulo finite) orbit structure. We show that the Continuum Hypothesis implies that two trivial automorphisms are conjugate if and only if there are no first-order obstructions to their conjugacy and their indices have the same parity, if and only if the given trivial automorphisms are conjugate in some forcing extension of the universe. To each automorphism \alpha of \raise 1.5pt\hbox {\(\scriptstyle \mathcal {P}(\mathbb {N})\)}\mkern -1mu/\mkern -1mu{\scriptstyle \mathrm {Fin}} we associate the first-order structure \mathfrak {A}_\alpha =(\raise 1.5pt\hbox {\(\scriptstyle \mathcal {P}(\mathbb {N})\)}\mkern -1mu/\mkern -1mu{\scriptstyle \mathrm {Fin}},\alpha) and compute the existential theories of these structures. These results are applied to resolve a question of Braga, Farah, and Vignati and prove that there are coarse, uniformly locally finite, metric spaces X and Y such that the isomorphism between their uniform Roe coronas is independent of \operatorname {\mathsf {ZFC}}. [ABSTRACT FROM AUTHOR]
Βάση Δεδομένων: Academic Search Index
FullText Text:
  Availability: 0
CustomLinks:
  – Url: http://www.jstor.org/openurl?issn=00029947&date=2026&volume=379&issue=4&spage=2919
    Name: JSTOR (all content) (s7799221)
    Category: fullText
    Text:
    Icon: https://imageserver.ebscohost.com/branding/jstor/iconJSTOR.gif
    MouseOverText: Full Text from JSTOR
Header DbId: asx
DbLabel: Academic Search Index
An: 192044503
RelevancyScore: 1411
AccessLevel: 6
PubType: Academic Journal
PubTypeId: academicJournal
PreciseRelevancyScore: 1411.07458496094
IllustrationInfo
Items – Name: Title
  Label: Title
  Group: Ti
  Data: Conjugating trivial automorphisms of \mathcal P(\mathbb N) / \mathrm{fin}.
– Name: Author
  Label: Authors
  Group: Au
  Data: <searchLink fieldCode="AR" term="%22Brian%2C+Will%22">Brian, Will</searchLink><relatesTo>1</relatesTo> (AUTHOR)<br /><searchLink fieldCode="AR" term="%22Farah%2C+Ilijas%22">Farah, Ilijas</searchLink><relatesTo>2</relatesTo> (AUTHOR)
– Name: TitleSource
  Label: Source
  Group: Src
  Data: <searchLink fieldCode="JN" term="%22Transactions+of+the+American+Mathematical+Society%22">Transactions of the American Mathematical Society</searchLink>. Apr2026, Vol. 379 Issue 4, p2919-2954. 36p.
– Name: Subject
  Label: Subject Terms
  Group: Su
  Data: *<searchLink fieldCode="DE" term="%22Automorphisms%22">Automorphisms</searchLink><br />*<searchLink fieldCode="DE" term="%22Continuum+hypothesis%22">Continuum hypothesis</searchLink><br />*<searchLink fieldCode="DE" term="%22First-order+logic%22">First-order logic</searchLink><br />*<searchLink fieldCode="DE" term="%22Forcing+%28Model+theory%29%22">Forcing (Model theory)</searchLink><br />*<searchLink fieldCode="DE" term="%22Boolean+algebra%22">Boolean algebra</searchLink>
– Name: Abstract
  Label: Abstract
  Group: Ab
  Data: A trivial automorphism of the Boolean algebra \mathcal P(\mathbb N) / \mathrm {Fin} is an automorphism induced by the action of some function \mathbb N \rightarrow \mathbb N. The forcing axiom \mathsf {OCA}_{\mathrm {T}} implies all automorphisms are trivial, and therefore two trivial automorphisms are conjugate if and only if they have the same (modulo finite) orbit structure. We show that the Continuum Hypothesis implies that two trivial automorphisms are conjugate if and only if there are no first-order obstructions to their conjugacy and their indices have the same parity, if and only if the given trivial automorphisms are conjugate in some forcing extension of the universe. To each automorphism \alpha of \raise 1.5pt\hbox {\(\scriptstyle \mathcal {P}(\mathbb {N})\)}\mkern -1mu/\mkern -1mu{\scriptstyle \mathrm {Fin}} we associate the first-order structure \mathfrak {A}_\alpha =(\raise 1.5pt\hbox {\(\scriptstyle \mathcal {P}(\mathbb {N})\)}\mkern -1mu/\mkern -1mu{\scriptstyle \mathrm {Fin}},\alpha) and compute the existential theories of these structures. These results are applied to resolve a question of Braga, Farah, and Vignati and prove that there are coarse, uniformly locally finite, metric spaces X and Y such that the isomorphism between their uniform Roe coronas is independent of \operatorname {\mathsf {ZFC}}. [ABSTRACT FROM AUTHOR]
PLink https://search.ebscohost.com/login.aspx?direct=true&site=eds-live&db=asx&AN=192044503
RecordInfo BibRecord:
  BibEntity:
    Identifiers:
      – Type: doi
        Value: 10.1090/tran/9573
    Languages:
      – Code: eng
        Text: English
    PhysicalDescription:
      Pagination:
        PageCount: 36
        StartPage: 2919
    Subjects:
      – SubjectFull: Automorphisms
        Type: general
      – SubjectFull: Continuum hypothesis
        Type: general
      – SubjectFull: First-order logic
        Type: general
      – SubjectFull: Forcing (Model theory)
        Type: general
      – SubjectFull: Boolean algebra
        Type: general
    Titles:
      – TitleFull: Conjugating trivial automorphisms of \mathcal P(\mathbb N) / \mathrm{fin}.
        Type: main
  BibRelationships:
    HasContributorRelationships:
      – PersonEntity:
          Name:
            NameFull: Brian, Will
      – PersonEntity:
          Name:
            NameFull: Farah, Ilijas
    IsPartOfRelationships:
      – BibEntity:
          Dates:
            – D: 01
              M: 04
              Text: Apr2026
              Type: published
              Y: 2026
          Identifiers:
            – Type: issn-print
              Value: 00029947
          Numbering:
            – Type: volume
              Value: 379
            – Type: issue
              Value: 4
          Titles:
            – TitleFull: Transactions of the American Mathematical Society
              Type: main
ResultId 1